# SDR CALA2014030390532

- Difficulty date: February 28, 2014
- Submitted: March 4, 2014
- Operation: Air carrier
- Aircraft: N178UA
- Make and model: Boeing 747422
- Aircraft serial: 24385
- Aircraft time: 97,204 hours, 11,606 cycles
- Engine: Pwa PW4056
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Socket
- Condition: Damaged
- Location: Cabin
- Stage of operation: IN
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

ELECTRICAL BURNING SMELL AT ROW 16 UPPER DECK.  FOUND MELTED SOCKET AT SIDE WALL LIGHT 15A.  REMOVED FLUORESCENT LIGHT BULB TO ISOLATE EVIDENCE OF SMELL, INSPECTED AREA IAW FIM 21-00-810, NO MORE SMELL NOTED.  REPLACED BURNED SOCKET & RELAMPED, LIGHTS INOPERATIVE.  BURNED SOCKET PROBABLY TOOK OUT THE BALLAST.  RELAMPED BOTH SOCKETS, CYCLED CBS L17 & G18 UPPER DECK AUXILIARY & REVEAL LIGHTS, OPERATIONS CHECKED GOOD.
